MAUDE Adverse Event Report: APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.Patient (b)(6) index procedure performed on (b)(6) 2022.During monitoring, as part of the pas study, apifix was made aware on 08-feb-2024 that patient (b)(6) ((b)(4)) reported prominence of instrumentation causing discomfort (noted on 12/29/2023).According to the report, the patient had generalized back pain with pain into both legs (seen on (b)(6) 2023 with c/o generalaized back pain).It was further reported that the pain in legs was before and after procedure (aggravation of a pre-op known condition). schroth physical therapy was attempted that did not give relief; she was then referred to a pain clinic for pain management plan; new pt rx was given on (b)(6) 2023 to concentrate on hips and shoulders that did not offer much relief.On (b)(6) 2024 apifix was notified that patient (b)(6) ((b)(4)) underwent removal surgery on (b)(6) 2024.According to the reporter, "patients bone quality was not great.Surgeon is suspicious of a possible underlying soft tissue disorder." the patient  preop mri findings were: 'abnormal mild neural foraminal narrowing on left at l5-s1; narrowing at recess of l4-5 with possible contact of descending l5 nerve root' prior to removal, the findings were: 'disc bulge at l4-l5 with associated mild right neural foraminal narrowing with no significant spinal canal narrowing. the right transpedicular screw at l4 located immediately superior to the exiting right l4 nerve root. small disc bulge at l5-s1 without significant spinal canal or neural foraminal narrowing.' the risk of pain is a known risk.Pain associated with scoliosis is well described in the literature regardless of having corrective surgery.Pain can also be a transient complaint associated with the surgical procedure or be secondary to device failure, infection/inflammation, curve progression, screw pull-out, loosening, migration, protrusion, and prominence.This risk has been assessed and found to be acceptable.The event of pain is addressed in the ifu (dms-4472 rev g) as a warning and as potential risks associated with the mid-c system and spinal surgery generally.The device is expected to be returned to manufacturer for evaluation.Following the evaluation a follow up mdr will be submitted.
 
Event or Problem Description
During monitoring, as part of the pas study, apifix was made aware on 08-feb-2024 that patient (b)(6) ((b)(4)), index procedure performed on (b)(6) 2022, reported prominence of instrumentation causing discomfort (noted on 12/29/2023).According to the report, the patient had generalized back pain with pain into both legs (seen on (b)(6) 2023 with c/o generalaized back pain).It was further reported that the pain in legs was before and after procedure (aggravation of a pre-op known condition). schroth physical therapy was attempted that did not give relief; she was then referred to a pain clinic for pain management plan; new pt rx was given on (b)(6) 2023 to concentrate on hips and shoulders that did not offer much relief.On (b)(6) 2024 apifix was notified that patient (b)(6) ((b)(4)) underwent removal surgery on (b)(6) 2024.According to the reporter, "patients bone quality was not great.Surgeon is suspicious of a possible underlying soft tissue disorder.".
 
Additional Manufacturer Narrative
Device was returned to manufacturer for analysis.Engineering analysis: during inspection the device appeared normal with no obvious signs of failure.To check the movement of the ring, the movement of the ring was found to be stuck.Reasonable strength was applied to release the movement, which indicated an issue with the ring's mobility.The friction area was identified as the outside of the ring on the pole, in front of the inside surface of the extender.Disassembly of the device revealed signs of wear on the ring.Reassembly and attempts to reproduce the case using a torque meter were unsuccessful.The spherical rings were inspected after the extender was removed.No wear was found on the spherical rings.Wear was detected on the extender side and the outside housing of the spherical ring on the pole.The device showed signs of wear, particularly on the extender and the outside housing of the spherical ring on the pole.The reason for removal of the device was unrelated to its performance, hence the retrieval and analysis protocol was not conducted.The risk of pain is a known risk.Pain associated with scoliosis is well described in the literature regardless of having corrective surgery.Pain can also be a transient complaint associated with the surgical procedure or be secondary to device failure, infection/inflammation, curve progression, screw pull-out, loosening, migration, protrusion, and prominence.This risk has been assessed and found to be acceptable.The event of pain is addressed in the ifu as a warning and as potential risks associated with the mid-c system and spinal surgery generally.

Brand Name
MID-C 115
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
yokneam ellit, 20692-07
IS   2069207
MDR Report Key18871938
Report Number3013461531-2024-00011
Device Sequence Number12732307
Product Code QGP
UDI-Device Identifier07290018128039
UDI-Public07290018128039
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 115
Device Catalogue NumberMUS-115-040
Device Lot NumberAF-11-046-20
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2024
Supplement Report FDA Received Date06/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age17 YR
Patient SexFemale